Health Canada has issued a recall for two lots Novo-Gesic Strong Acetaminophen Tablets distributed by Teva Canada due to a labeling error that could result in a person exceeding the maximum daily dosage for acetaminophen.

- Advertisement -

The 500 mg tablets were sold in packages containing 1,000 and 100 caplets, and were distributed in Canada beginning August 3, 2021. The affected bottles have an expiration date of June 2023, with lot numbers 35364729A and 35217483A.

The label on the bottle of affected products incorrectly states “Do not take more than 4,000 mg (12 tablets) in 24 hours.” However, the correct number of bullets should be eight.

advertisement

Health Canada states that consumers who follow the wrong instructions can take doses of 4,500 to 6,000 milligrams of acetaminophen in 24 hours and experience symptoms of an acetaminophen overdose.

Symptoms of an acetaminophen overdose include nausea, vomiting, lethargy, sweating, loss of appetite, and pain in the stomach or upper abdomen. Abdominal pain can be the first sign of liver damage, which can result in liver failure or death.

- Advertisement -

To date, Teva Canada Limited has not received any reports of adverse events related to the recalled lots.

Customers are being told to stop using the products, and to contact their local poison control center or emergency health care services immediately if they believe they have taken too much acetaminophen.

This report by The Canadian Press was first published on October 7, 2021